MAUDE Adverse Event Report: INFRAREDX, INC. DUALPRO¿ IVUS+NIRS IMAGING CATHETER; ULTRASONIC PULSED ECHO IMAGING SYSTEM DIAGNOSTIC INTRAVASCULAR CATHETER

INFRAREDX, INC. DUALPRO¿ IVUS+NIRS IMAGING CATHETER; ULTRASONIC PULSED ECHO IMAGING SYSTEM DIAGNOSTIC INTRAVASCULAR CATHETER
Model Number TVC-C195-42
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
Diagnostic imaging with a combination near-infrared spectroscopy (nirs) and intravascular ultrasound (ivus) catheter.After treatment with a drug-eluting stent and drug coated balloon (sequent please) to the target lesion, the nirs-ivus catheter was inserted to evaluate stent placement.The physician reported that the ivus image was unclear and then attempted to remove the nirs-ivus catheter.When trying to remove the catheter, the distal tip of the catheter sheath separated and remained in the vessel.When the physician attempted to retrieve the separated portion of the catheter sheath, the guidewire also separated and remained in the vessel.The physician intervened by deploying a stent to press the distal tip of the catheter sheath and the guidewire against the blood vessel.
 
Additional Manufacturer Narrative
The catheter was returned and investigated by the manufacturer.System log files and intravascular imaging data were also provided to the manufacturer as part of the investigation.The user-reported issue of transducer detachment could not be conclusively determined.However, this was likely a mistranslation and the user had intended to describe the distal tip and a portion of the imaging window.The returned catheter was evaluated and found to be in a condition consistent with this interpretation of the user report.The device history record was reviewed and no related non-conformances or deviations were noted.Additionally, both the imaging window incoming tensile test results as well as catheter in-process tensile results for the associated catheter lot were provided and reviewed.The tensile testing results both at incoming and in-process inspection met specifications and there did not appear to be any material or process-related issues with the lot that could cause or contribute to the reported issue.Review of the angiographic images confirmed that the distal portion of the imaging window and distal tip remained in-vivo during catheter withdrawal, but could not be used to conclusively determine cause.The investigation of this complaint will be closed after the filling of this follow-up report.

Brand Name
DUALPRO¿ IVUS+NIRS IMAGING CATHETER
Common Device Name
ULTRASONIC PULSED ECHO IMAGING SYSTEM DIAGNOSTIC INTRAVASCULAR CATHETER
Manufacturer (Section D)
INFRAREDX, INC.
28 crosby drive, suite 100
bedford MA 01730
Manufacturer (Section G)
INFRAREDX, INC.
28 crosby drive, suite 100
bedford MA 01730
Manufacturer Contact
stephen sum
28 crosby drive, suite 100
bedford, MA 01730
MDR Report Key15923548
Report Number3015551113-2022-00001
Device Sequence Number14780221
Product Code OGZ
UDI-Device Identifier00857595006234
UDI-Public0857595006234
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183599
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2025
Device Model NumberTVC-C195-42
Device Lot NumberDPY220901A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown